Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 25, 2012, 3:23 AM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2012, 3:23 AM EST (08:23 UTC)
- Expired
- Nov 26, 2012, 9:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
666 WHUS73 KGRR 250823 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 AM EST SUN NOV 25 2012 LMZ844>849-251630- /O.NEW.KGRR.SC.Y.0088.121125T0823Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 323 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST MONDAY. * WINDS...SOUTH 5 TO 15 KNOTS EARLY THIS MORNING VEERING WEST AND INCREASING TO 15 TO 25 KNOTS LATER TODAY. * WAVES...3 TO 6 FEET TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
724 WHUS73 KGRR 251544 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1044 AM EST SUN NOV 25 2012 LMZ844>849-252345- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1044 AM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY... * WINDS...WEST 15 TO 25 KNOTS BECOMING NORTHWEST TONIGHT. * WAVES...3 TO 6 FEET TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
698 WHUS73 KGRR 252020 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EST SUN NOV 25 2012 LMZ844>849-260430- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
828 WHUS73 KGRR 260121 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 821 PM EST SUN NOV 25 2012 LMZ844>849-260930- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 821 PM EST SUN NOV 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST MONDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
470 WHUS73 KGRR 260812 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 AM EST MON NOV 26 2012 LMZ844>849-261615- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 312 AM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS73 KGRR 261531 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1031 AM EST MON NOV 26 2012 LMZ844>849-262345- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1031 AM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
065 WHUS73 KGRR 262031 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EST MON NOV 26 2012 LMZ844>849-270200- /O.CON.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 PM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET EARLY...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
544 WHUS73 KGRR 270204 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 904 PM EST MON NOV 26 2012 LMZ844>849-270315- /O.EXP.KGRR.SC.Y.0088.000000T0000Z-121127T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 904 PM EST MON NOV 26 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:59 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 24, 11:59 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EST SAT NOV 24 2012 .SYNOPSIS... ISSUED AT 325 PM EST SAT NOV 24 2012 A NEW ROUND OF MOSTLY LIGHT SNOW WILL BEGIN LATE TONIGHT AND LAST INTO SUNDAY. THE BEST CHANCES FOR ACCUMULATIONS WILL BE NORTH OF INTERSTATE 96. THE UPCOMING WORK WEEK WILL BE DRY WITH SEASONABLY COOL TEMPERATURES IN THE 30S. THE NEXT CHANCES FOR PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 325 PM EST SAT NOV 24 2012 ONLY CHANGE TO THE SNOWFALL FORECAST TONIGHT WAS TO KEEP SNOW CHANCES GOING INTO EARLY SUNDAY AFTERNOON. THE PROLONGED SNOW IS MORE LIKELY TO OCCUR FARTHER NORTH TOWARDS US-10...BUT THERE ALSO IS A CHANCE THAT THE I-96 AREA COULD SEE LINGERING SNOW. REGARDLESS...MOST SNOW SHOULD OCCUR MAINLY NORTH OF I-96 BETWEEN MIDNIGHT AND 9 AM. THE NAM AND GFS ARE SUGGESTING MORE THAT LAKE ENHANCED SNOW COULD OCCUR INTO THE EARLY AFTERNOON. BOTH INDICATE A N-S AXIS OF LOWER TROPOSPHERIC FGEN WITH SUFFICIENT MOISTURE AND NEGATIVE EPV TO MAINTAIN A BAND ROUGHLY ALONG THE US-131 CORRIDOR NORTH OF GRAND RAPIDS. THE NESTED ARW NAM IS PARTICULARLY SUGGESTING THIS SCENARIO. IF THIS WERE TO OCCUR...SOME AREAS UNDER THE BAND COULD SEE A QUICK HALF INCH OR SO WITH RAPIDLY CHANGING VISIBILITIES. BY SUNDAY EVENING THE FORECAST IS DRY AND REMAINS SO THROUGH MONDAY NIGHT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 325 PM EST SAT NOV 24 2012 THE UPPER JET WILL REMAIN OVER THE NRN TIER OF THE COUNTRY THROUGH THE PERIOD. AS IT MOVES BACK AND FORTH...WE/LL SEE MINOR INTRUSIONS OF COLDER AIR THAT WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW NORMAL. NO SIGNIFICANT SYSTEM ARE EXPECTED TO PASS THROUGH THE AREA. MINOR INSTANCES OF LIGHT SNOW MAY BE POSSIBLE THOUGH. A UPPER TROUGH WILL CROSS THE CWA TUESDAY NIGHT. MOST OF THE PCPN WITH THIS WILL MOVE ACROSS NRN LWR BUT THE NRN CWA MAY GET CLIPPED BY LIGHT SNOW. THE 12Z EURO SHOWS A CLIPPER MOVING ACROSS SRN ONTARIO AND PUSHING A DRY COLD FRONT SOUTH THROUGH THE CWA. THE GFS ON THE OTHER HAND DEVELOPS A LOW IN THE PLAINS AND MOVES IT EAST ACROSS IOWA/IL/IN FRIDAY. THE GFS SOLUTION WOULD RESULT IN MIXED PCPN. THE GFS ENSEMBLES ARE NOT THAT BULLISH YET ON THE LOW DEVELOPMENT AND SO WE/LL LEAN TOWARD THE ECMWF. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1158 PM EST SAT NOV 24 2012 SOME PATCHY MVFR EXPECTED ALONG AND NORTH OF MKG TO GRR TO LAN TONIGHT AS LIGHT SNOW MOVES THROUGH. THE SNOW SHOULD BE DONE BY 15Z SUNDAY WITH VFR AFTER THAT. && .MARINE... ISSUED AT 325 PM EST SAT NOV 24 2012 LATEST INTERNAL RUN OF THE GLERL SUGGESTS THAT A 6 PM EXPIRATION FOR THE SMALL CRAFT ADVISORY STILL LOOKS ON TRACK. THIS WILL BE A VERY BRIEF RESPITE HOWEVER AS WINDS AND WAVES WILL RISE AGAIN SUNDAY INTO SUNDAY NIGHT. WE PLAN TO LET THE CURRENT ADVISORY EXPIRE...BUT A NEW ONE WILL PROBABLY BE QUICK ON ITS HEELS TO ADDRESS THE NEW SURGE IN WINDS AND WAVES STARTING SUNDAY. && .HYDROLOGY... ISSUED AT 325 PM EST SAT NOV 24 2012 NO CONCERNS DUE TO VERY LOW AREAL QPF THROUGH TOMORROW AND DRY CONDITIONS THEREAFTER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...TJT SHORT TERM...TJT LONG TERM...93 AVIATION...OSTUNO HYDROLOGY...TJT MARINE...TJT
Hazardous weather outlook, Nov 24, 3:50 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EST SAT NOV 24 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 350 PM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SNOW WILL SPREAD EAST INTO THE AREA OVERNIGHT...MAINLY NORTH OF INTERSTATE 96. SNOWFALL COULD LINGER INTO THE EARLY AFTERNOON... ESPECIALLY FARTHER NORTH TOWARDS US-10. ACCUMULATIONS SHOULD STAY FAIRLY LIGHT AT AN INCH OR LESS AND MOST OF IT SHOULD FALL BETWEEN BETWEEN MIDNIGHT AND 9 AM. LOCALIZED AREAS OF HEAVIER SNOW SUNDAY MORNING MIGHT PRODUCE RAPID CHANGES TO VISIBILITY AND ROAD CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-250945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALLER CRAFT INTO THIS EVENING...BEFORE SUBSIDING AFTER DARK. WINDS AND WAVES WILL RAMP UP ONCE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES WILL POSE A HAZARD AGAIN TO SMALLER CRAFT SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE TJT
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.